week 3 quiz - 1 QUESTION 1 A patient is diagnosed with heart failure and is started on digoxin On the second day of therapy lab values the ECG results

week 3 quiz - 1 QUESTION 1 A patient is diagnosed with...

This preview shows page 1 - 3 out of 7 pages.

QUESTION 1 1. A patient is diagnosed with heart failure and is started on digoxin. On the second day of therapy, lab values, the ECG results, and the patient's symptoms indicate that the medication is not producing a therapeutic effect. An appropriate nursing action would be to A . continue to administer the drug as ordered. B . seek orders to discontinue digoxin and start another drug. C . insist that another drug should be ordered in addition to the digoxin. D . seek orders to increase the dosage. 1 points QUESTION 2 1. Which of the following patients is most likely to benefit from the administration of an adrenergic agonist? A . A woman who has been admitted with a suspected ischemic stroke B . A woman who is in labor and may require a caesarean section C . A man who has a diagnosis of primary hypertension D . A man who is in cardiogenic shock following a myocardial infarction 1 points QUESTION 3 1. A patient has been prescribed lovastatin for a high cholesterol level. The nurse's teaching plan will include a basic explanation of how the drug produces its therapeutic effect. The nurse will explain that lovastatin lowers cholesterol levels because it A . is a bile-acid resin. B . is a hormone. C . inhibits cholesterol syntheses. D . consists of a fibric acid derivative. 1 points QUESTION 4 1. A 55-year-old man's hypertension has not responded adequately to his current medication regimen consisting or an ACE inhibitor, a beta-blocker and a thiazide diuretic. As a result, he will soon begin taking hydralazine (Apresoline) in addition to his existing antihypertensives. The addition of this medication to his regimen means that the nurse must prioritize which of the following nursing actions? A . Close monitoring of the patient's electrolyte levels B . Frequent assessment of the patient's cardiac status
Image of page 1
C . Checking the patient's blood glucose levels before each meal and at bedtime D . Supervision of the patient when performing activities of daily living 1 points QUESTION 5 1. A 39-year-old African-American male is 25 pounds overweight and has been diagnosed with hypertension after three consecutive above-normal blood pressure readings. The most likely initial drug therapy for this patient will be A . an ACE inhibitor. B . a diuretic. C . a beta blocker. D . a calcium channel blocker. 1 points QUESTION 6 1. A patient is admitted to the emergency department with severe chest pain. The emergency department physician orders intravenous nitroglycerin 5 mcg/min, titrate dose by 5 mcg/min every 3 to 5 minutes per infusion pump as needed. Before
Image of page 2
Image of page 3

You've reached the end of your free preview.

Want to read all 7 pages?

  • Fall '13
  • heart rate

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture